Alert archive / California / Flash Flood Warnings in 2018
Flash Flood Warning 145, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 3, 2018, 9:30 PM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2018, 9:30 PM PDT (04:30 UTC)
- Expired
- Oct 4, 2018, 2:30 AM PDT
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 9:31 PM PDT | FLASH FLOOD | 2 Sse Fort Mohave, AZ | A TRAINED SPOTTER REPORTED FLOODING WATER OVER THE ROADWAY AS HIGH AS THE CURB 2 MILES SSE OF FORT MOHAVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WGUS55 KVEF 040430
FFWVEF
AZC015-CAC071-NVC003-040730-
/O.NEW.KVEF.FF.W.0145.181004T0430Z-181004T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
930 PM PDT WED OCT 3 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
East central San Bernardino County in southern California...
Southern Clark County in southern Nevada...
* Until 1230 AM PDT/1230 AM MST/.
* At 930 PM PDT/930 PM MST/, Doppler radar indicated a cluster of
thunderstorms producing heavy rain across the warned area. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Bullhead City, Laughlin, Topock, Katherine Landing, Needles,
Mesquite Creek, Oatman, Arizona Village, Mojave Ranch Estates,
Mohave Valley, Big Bend Rec Area and Willow Valley.
This includes the following highways...
Interstate 40 in Arizona between mile markers 0 and 7.
Interstate 40 in California between mile markers 142 and 147, and
between mile markers 150 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3540 11440 3502 11438 3472 11436 3471 11454
3487 11464 3500 11464 3503 11468 3497 11502
3538 11483
$$
Boothe2 follow-up statements
760
WGUS55 KVEF 040717
FFWVEF
AZC015-CAC071-NVC003-040930-
/O.EXT.KVEF.FF.W.0145.000000T0000Z-181004T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1217 AM PDT THU OCT 4 2018
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
East central San Bernardino County in southern California...
Southern Clark County in southern Nevada...
* Until 230 AM PDT/230 AM MST/.
* At 1216 AM PDT/MST, Doppler radar indicated thunderstorms moving
eastward into the warned area. Flash flooding is expected.
* Some locations that will experience flooding include...
Bullhead City, Laughlin, Topock, Katherine Landing, Needles,
Mesquite Creek, Oatman, Arizona Village, Mojave Ranch Estates,
Mohave Valley, Big Bend Rec Area and Willow Valley.
This includes the following highways...
Interstate 40 in Arizona between mile markers 0 and 7.
Interstate 40 in California between mile markers 142 and 147, and
between mile markers 150 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3540 11440 3502 11438 3472 11436 3471 11454
3487 11464 3500 11464 3503 11468 3497 11502
3538 11483
$$
Boothe744
WGUS75 KVEF 040924
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
224 AM PDT THU OCT 4 2018
AZC015-CAC071-NVC003-040930-
/O.EXP.KVEF.FF.W.0145.000000T0000Z-181004T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
224 AM PDT THU OCT 4 2018
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE...EAST CENTRAL SAN
BERNARDINO AND SOUTHERN CLARK COUNTIES WILL EXPIRE AT 230 AM PDT/230
AM MST/...
A couple of isolated storms continue over mainly rural areas north
of Laughlin and will move out of the warning area in the next 15 to
30 minutes. Elsewhere, the heavy rain has ended and flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3540 11440 3502 11438 3472 11436 3471 11454
3487 11464 3500 11464 3503 11468 3497 11502
3538 11483
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 9:05 PM PDT, 25 minutes earlier.
Area forecast discussion, Oct 3, 9:05 PM PDT, 25 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 905 PM PDT Wed Oct 3 2018 .SYNOPSIS...An approaching Pacific storm system will increase thunderstorm coverage overnight, especially over Mohave County and adjacent areas of Clark and Lincoln counties, where severe storms will be possible. Cooler storm systems coming in from the north will bring unsettled conditions with below normal temperatures over the weekend into early next week. && .UPDATE...Upper trough finally moving inland this evening. The feature adding the necessary shear/lift for more robust convection this evening. Seen a few severe storms across San Bernardino County so far. Storms also have a history of producing locally heavy rainfall. Anticipate the Colorado River and Mohave County to remain the most active regions overnight as trough continues to shift east. In the update touched up POPs, QPF and weather grids. && .AVIATION...For McCarran...So far, showers and thunderstorms have stayed away from the terminal. However, there is still a threat for showers or thunderstorms to develop into the early morning hours of Thursday before the threat shifts east by daybreak. If storms develop, they could produce gusty, erratic winds and small hail. Winds should continue to be from the south or southwest with sustained winds of 8 to 12 kts. Winds will trend downward before sunrise with southwest winds beginning to increase again tomorrow afternoon with possible gusts to 20 kts. By 12-14Z tomorrow morning, expect FEW-SCT clouds around 8 kft. For the rest of southern Nevada, northwest Arizona and southeast California...TAF sites within the Colorado River Valley could see showers and thunderstorms late this evening and could create gusty and erratic winds. Breezy southwest winds expected again tomorrow afternoon with gusts around 20 kts for most terminals, excluding BIH where north winds are expected. && .PREV DISCUSSION...254 PM PDT Wed Oct 3 2018 .DISCUSSION...tonight through next Wednesday. The upper low off the California Coast will finally move inland tonight and increasing upward forcing and wind shear along the leading edge will produce organized bands of thunderstorms especially across substantial portions of southern Nevada and northwest Arizona...especially after sunset through the overnight hours. Isolated severe thunderstorms will be possible and the best threat areas will be over Lincoln, northeast Clark and Mohave County. Since conditions for organized thunderstorms will come together primarily after dark...storms generally will not be quite as strong as they otherwise would with the aid of daytime heating. It should still be a very active night of thunderstorms which high res models have consistently been showing. The axis of the upper low is forecast to be over southwest Utah by sunrise Thursday as it opens up and continues lifting to the northeast leaving more tranquil conditions across our forecast area in its wake much of the day Thursday. An upstream shortwave over northern California will then slide down over southern Nevada Thursday night and early Friday...driving a weak cold front with some showers associated with it over central Nevada. A cool and dry northwest flow will be over the region Friday ahead of energy diving down from the Pacific Northwest and Western Canada which will call attention to the arrival of the fall season. Multiple waves diving out of western Canada will carve out a deep broad closed low over the western states over the weekend then it will lift toward the northern plains early in the week ahead another system diving down over the Great Basin. This pattern will keep temperatures several degrees below normal with showers primarily over the southern Great Basin zones and snow levels around 6500-7000 feet. && .SPOTTER INFORMATION STATEMENT...Severe thunderstorms will be possible this evening, especially in Mohave County and nearby areas of northeast Clark and Lincoln counties. Isolated flash flooding will also be possible. We encourage spotters to report any significant weather or impacts in your area. && Update...Pierce DISCUSSION...Adair AVIATION...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Oct 3, 3:41 PM PDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
341 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLASH FLOOD 11 N GOLDFIELD 37.87N 117.24W
10/02/2018 ESMERALDA NV LAW ENFORCEMENT
WATER AND DEBRIS OVER THE ROADWAY ON US 95
BETWEEN MILE MARKER 28 AND 31.
0241 PM FLASH FLOOD 6 ENE SILVER PEAK 37.78N 117.53W
10/02/2018 ESMERALDA NV LAW ENFORCEMENT
SILVER PEAK ROAD BETWEEN US 95 AND SILVER
PEAK WAS CLOSED DUE TO FLOODING.
0241 PM FLASH FLOOD 14 ENE BOUNDARY PEAK 37.90N 118.11W
10/02/2018 ESMERALDA NV LAW ENFORCEMENT
DEBRIS REPORTED ON HIGHWAY 264 BETWEEN MILE
MARKERS 16 AND 18 AS WELL AS BETWEEN MILE
MARKERS 23 AND 24.
0241 PM FLASH FLOOD 14 ENE BOUNDARY PEAK 37.92N 118.11W
10/02/2018 ESMERALDA NV LAW ENFORCEMENT
DEBRIS REPORTED ON THE ROADWAY ACROSS SR
773.
&&Local storm report, Oct 3, 5:57 PM PDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
557 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 5 NNW SHOSHONE 36.04N 116.29W
10/03/2018 INYO CA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING AND WATER
OVER THE ROADWAY ALONG STATE ROUTE 127
NORTHBOUND AT MILE MARKER 20 TWENTY MILES
NORTH OF BAKER.
&&
JVLocal storm report, Oct 3, 6:36 PM PDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
636 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLASH FLOOD 5 E RICE 34.08N 114.77W
10/03/2018 SAN BERNARDINO CA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ROADWAY FLOODING
OVER STATE ROUTE 62 AT MILE MARKER 112 WEST
OF VIDAL JUNCTION.
&&
JVLocal storm report, Oct 3, 7:12 PM PDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
712 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLASH FLOOD 12 NNW BAKER 35.43N 116.15W
10/03/2018 SAN BERNARDINO CA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A ROAD CLOSURE OF
STATE ROUTE 127 AT MILE MARKER 13 FROM MUD
AND DEBRIS ALONG THE ROAD WAY DUE TO
FLOODING. LANES WERE REOPENED AT 1858.
&&
JVThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 5:46 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 119 min |
| Oct 3, 6:06 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Oct 3, 6:18 PM PDT | Severe Thunderstorm Warning | VEF | Inyo, San Bernardino | 42 min |
| Oct 3, 7:54 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Oct 3, 8:18 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 24 min |
| Oct 3, 8:55 PM PDT | Flash Flood Warning | VEF | San Bernardino | 5 hr |
| Oct 3, 9:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Oct 3, 10:16 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Oct 3, 10:20 PM PDT | Areal Flood Advisory | VEF | Inyo | 79 min |
| Oct 3, 10:47 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Oct 4, 12:11 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Oct 3, 6:30 PM PDT | Flash Flood Warning | VEF | Mohave | 115 min |
| Oct 3, 10:02 PM PDT | Flash Flood Warning | VEF | Mohave | 6 hr |
| Oct 3, 10:55 PM PDT | Flash Flood Warning | VEF | Mohave | 6 hr |
| Oct 3, 11:31 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 4, 1:53 AM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Oct 4, 4:33 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 3, 5:26 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Oct 3, 7:22 PM PDT | Areal Flood Advisory | VEF | Lincoln | 5 hr |
Nearby
Flash Flood Warnings in California, 2018Flash Flood Warnings in Arizona, 2018Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.